Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva for Viramune?
Mar 29, 2002

What should I do? I have been HIV for 2 years, started with Crixivan and combivir,my VL went from 500,000 to under 50 and cd4 stayed at 650. After a year I switched drugs because of redistribution of body fat and neuropathy because of the azt in combivir. Now Im on sustiva, epivir and zerit. In this regimen over 8 months, counts are still good, but I am so tired all the time (I guess because of the sustiva), Also noticing that my face is getting skinny, dont know if this is because of the zerit or because im 44 yeras old. I asked my DR.-- and after lots of talks with him we decided for me to try Viramune, Ziagen and epivir, even though as of now he wants me to do the change slowly and only switch now the sustiva for the viramune keeping the other 2 drugs(zerit and epivir) Now my questions are: Should I switch to viramune,ziagen and epivir, or, should I switch to viramune, zerit and epivir , or, should i quit all drugs for a while because of my good counts in VL and cd4???? Please help me. Your input will help me a great deal. God Bless you.

Response from Dr. Boyle

It sounds like you are having some problems with the medications and if your T cells have always been >350 (and it sounds like they have been), I don't think that it is unreasonable to stop therapy for awhile. During the therapy interruption you should be carefully monitored for any immunologic or clinical need to restart therapy, but based upon the information you provided you may be able to be off therapy for some time before you need to restart.



Previous
sti for short period only.
Next
Where are the studies for long-term interruption?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement